MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 9 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 9 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1601-09132
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Hip Fracture (2349)
Date of Event 10/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Subject sustained a femoral fracture as a result of a fall on (b)(6) 2022.Orif was completed on (b)(6) 2022; see attached operative notes and attached clinic notes.Some concern of femoral subsidence; fracture healed as of (b)(6) 2024.(note that the operative note has a date of original surgery as 2017 which is incorrect.See subsequent follow-up clinic notes confirming original surgery as 2014.).Subject was enrolled in the secur-fit advance outcomes study 75.
 
Event or Problem Description
Subject sustained a femoral fracture as a result of a fall on (b)(6)2022.Orif was completed on (b)(6)2022; see attached operative notes and attached clinic notes.Some concern of femoral subsidence; fracture healed as of (b)(6)2024.(note that the operative note has a date of original surgery as 2017 which is incorrect.See subsequent follow-up clinic notes confirming original surgery as 2014.).Subject was enrolled in the secur-fit advance outcomes study 75.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a securfit stem was reported.A review of the provided medical records by a clinical consultant confirmed the event and also confirmed subsidence.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant stated the following: conclusion/assessment: the patient had a tha in 2014, the details of the surgery, preoperative care, postoperative care and postoperative course were not provided for review.The patient had an injury, a reported fall, in 2022 resulting in a periprosthetic femur fracture.The did not appear to be any traumatic injury to the acetabulum.The femur underwent orif with a plate and screws.The femoral component was felt stable even though the fracture extended up to the distal aspect of the prosthesis.The femoral component was not explored.No radiographs were provided for review.The postoperative course from the surgery was initially uneventful.But the patient continued to have thigh pain and pain that radiated to the knee which did have preexistent djd.The stem was reported to have subsided somewhat and developed a pedestal to indicating loosening.However, clinically there remained confusion as to whether the pain was coming all from the hip vs having contribution form the anthric knee.The knee underwent a series of steroid injections both for treatment and diagnostic purposes.Ultimately, it was felt that the stem had subsided and was contributing to the patient¿s thigh/knee pain.Revision surgery time slots were scheduled but continued conservative care undertaken and no revision performed as to the last record provided.Event confirmation: a periprosthetic femur fracture and orif can be confirmed.Healing of the fracture was documented.The stem was felt to have subsequently subsided.The injury was approximately 8 years after the initial tha and unrelated to the index surgery.Root cause: the root cause of the fracture and orif was a reported fall.The root cause of the subsidence would be the fracture.The events were unrelated to the index surgery performed approximately 8 years earlier.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there has been one other similar events for the lot referenced; (b)(4), relates to periprosthetic fracture for the same device and patient therefore no further trending is required for this commonality.Conclusions: a review of the provided medical records by a clinical consultant confirmed the event.' a periprosthetic femur fracture and orif can be confirmed.Healing of the fracture was documented.The stem was felt to have subsequently subsided.The injury was approximately 8 years after the initial tha and unrelated to the index surgery.Root cause: the root cause of the fracture and orif was a reported fall.The root cause of the subsidence would be the fracture.The events were unrelated to the index surgery performed approximately 8 years earlier.' if devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
132 SIZE 9 SECUR-FIT ADVANCED STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20897203
Report Number0002249697-2024-01694
Device Sequence Number9032806
Product Code LPH
UDI-Device Identifier07613327021349
UDI-Public07613327021349
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number1601-09132
Device Lot NumberMNDV10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite